I've been on the pill for 5 months now. I'm not really sure as of yet how I feel due to this being my first bc. Have any of you had brown discharge instead of regular bleeding? I am sexually active, but use both condoms and my pills correctly. I even always have my boyfriend check for holes because I'm so paranoid! This time around though I'm having brown discharge, its clumpy and mucousy. Kind of looks like the blood clumps during a period. I haven't seen normal blood yet and I'm freaking out. These websites I'm finding are saying that its an early sign of pregnancy! I'm not gonna get any sleep tonight...
I really don't know what websites you girls go to but bleeding is NOT a sign of pregnancy. What you're seeing is old blood. If you girls were older, and had had your period longer you would be aware that its not that unusual to have old blood discharge at times. You're on the pill, if you're taking it correctly its more then 99% effective and you've added condoms, I don't see how you can even think you are pregnant.
This type of bleeding is very common when using hormonal birth control methods. First and foremost the Pill stops ovulation. If there is no egg, there can be no baby no matter how much you have sex and how many sperm are floating around in your reproductive organs. No egg + NO Baby! Secondly, the Pill reduces the build up of uterine lining. Normally a woman's uterus builds up a nice, bloody plushy lining to protect and nourish the embryo until the placenta can be formed fully. If the egg is not fertilized, the lining isnt needed and it passes as our "period" or menstrual blood. The Pill changes some hormonal triggers so that lining doesnt get so bloody and plushy. This makes an inhospitable environment for the fertilized egg, if one would happen to occur. It cant burrow in and be protected in this thin lining. This also means that a woman on the Pill is going to have lighter periods. The consistency of the bleeding is often thicker and darker. There is more tissue and less blood. This is NORMAL and expected. YOU ARE NOT PREGNANT!!! If you are on the Pill alone and taking it properly-on time with no misses-you have a less than one percent chance of pregnancy. Combine that with a condom and it is virtually impossible to become pregnant! So stop stressing! The Pill was made so women could enjoy sex and not have to worry about pregnancy. If you cant do this then maybe you are not ready for sex yet.
- Generess Fe Information for Consumers
- Generess Fe Information for Healthcare Professionals (includes dosage details)
- Side Effects of Generess Fe (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Dec 2014 • 1 answer
Posted 7 Aug 2015 • 0 answers
Posted 13 Oct 2015 • 1 answer
I recently switched to Aviane and my period is super light with only brown discharge. Is that normal
Posted 31 Mar 2016 • 0 answers
Posted 17 days ago • 0 answers